MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (135 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (135 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the powerpicc solo catheter was placed around two weeks before the event occurred (31/8).The catheter was found leakage from the hub when the needless connector was removed.It was only used for drug infusion by pump and could be functioned properly when the needless connector was on.It was removed at the end of treatment (9/9).Patient status/ intervention: no intervention.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refw1286 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of valve failure was confirmed.The product returned for evaluation was one 4fr s/l powerpicc solo catheter.Usage residues were observed throughout the sample.A needleless injection cap was attached to the luer adapter and a slide clamp had been placed on the extension tubing.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration.The sample was charged with water and held vertically from the distal end.Water leaked through the solo valve.Microscopic inspection of the valve revealed biological residue adhered to the outside surface.Following valve removal, microscopic inspection of the inside surface revealed coagulated blood products adhered to the valve.Blood products were visible caught within the valve slit, preventing complete valve closure.The valve did not function as intended during functional testing.It appeared that biological residue within the valve housing prevented valve closure, resulting in the observed functional failure.It appeared that catheter maintenance/lock off procedures may have contributed.H3 other text : evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (135 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15506463
Report Number3006260740-2022-03828
Device Sequence Number5224580
Product Code LJS
UDI-Device Identifier00801741027802
UDI-Public(01)00801741027802
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number3195335
Device Lot NumberREFW1286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown